MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 SYS W.CONTROL RESERVOIR 5/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 SYS W.CONTROL RESERVOIR 5/30; HYDROCEPHALUS MANAGEMENT
Model Number FX148T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a gav (b)(4).The surgeon suspected that the valve operated in overdrianage and the valve was replaced.Patient information: age: (b)(6) years, weight: unknown, height:unknown, gender: unknown.Date of implantation: (b)(6) 2020, date of removal: (b)(6) 2020."associated medwatches: 3004721439-2021-00004 , mdr # - same patient".
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: -no abnormalities are detected permeability test: the test showed that the gav 2.0 is permeable.Computer control test: the computer controlled test has shown the opening pressure of the gav 2.0, at a reference flow rate of 20 ml/h in a horizontal position, to be 5.69 cmh2o.This is within the specified tolerance of 5 cmh2o +3/-1 cmh2o.The test, performed in the vertical position at a reference flow of 20 ml/h, has shown that the gav 2.0 with a result of 26.19 cmh2o is operating not within the specified tolerance (30 cmh2o +4/-2 cmh2o).Additional testing did not significantly change the results.According to our results, we can confirm the presence of an increased flow of the test liquid.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, minimal deposits were found in gav 2.0.Results: based on our investigation, we are able to substantiate the clinical claim of "over-drainage".We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
Investigation is completed."associated medwatches: 3004721439-2021-00004, mdr#- same patient/event".

Brand Name
GAV 2.0 SYS W.CONTROL RESERVOIR 5/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11230196
Report Number3004721439-2021-00005
Device Sequence Number3805868
Product Code JXG
UDI-Device Identifier04041906501228
UDI-Public4041906501228
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Model NumberFX148T
Device Catalogue NumberFX148T
Device Lot Number20047397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR